Follow
Share

My sister has the medical POA. Over the past couple months she has made some questionable decisions with my moms medical care. She cancelled my moms cardiology appointment. My mom has heart failure and the cardiologist was working on having her edema reduced. My sister lied and told them when she cancelled the appointment that mom was doing better. Her feet were grossly swollen-enough to have to buy new bigger shoes. Moms PA put her on amlodipine 10mg which I found out for an elderly person they should only be on 2.5 mg. Side affects include swelling, fatigue, dizziness and a host of other side affects. If you read an earlier concern I had about the PA scope of practice, this is the same PA. Lately I noticed in moms records that when mom was put on amlodipine moms blood pressure spiked to 200/100. This is when I saw that my sister had her off her B/P medication for almost 6 weeks. I am still waiting to hear back from her why she was off of her meds in the first place. Then the other day she had an appointment. I went to pick mom up when she suddenly was in extreme pain in her neck which dissipated then intensified. The nurse and I decided to call the ambulance not knowing what was going on. When I called my sister her words were, "was it necessary to call the ambulance". I am second in line for the medical POA but feel I need to keep an eye on the medical because of these recent actions. Any thoughts on how I can confront my sister to allow me to take her medical. My sister has the financial POA too which she does an excellent job at.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Sorry, sounds like sister is trying to kill Mom. If Mom is OK then have her revolk the medical POA for your sister.
Helpful Answer (1)
Report

I guess what I am trying to say is, the medication amlodipine gave my mom side effects and after asking a professional in the pharmaceutical field, mom was given way too much. Then I am wondering why mom b/p meds were discontinued knowing her past history.
Helpful Answer (0)
Report

in doctor notes my sister wanted mom discontinued from losartan but sister never had doctor resume it until b/p was 200/100. not totally sure why sister wanted her off. My mom had an episode with high b/p when she was living independent care (she is memory care now). She was forgetting to take her meds at that time. Went to her neurology appointment when we saw her b/p was 200/? They sent her to the ER to get it under control. That is when I knew she could not be without it! That was a couple years ago when she lived closer to me and I was solely taking mom to her appointments. I told my sister she has to have b/p med after that incident to control her b/p. She takes so few meds.
Helpful Answer (0)
Report

So your mom's meds were just changed, not removed altogether.
My mom was at one time on amlodipine, as well as propranolol, a nito patch, rosuvastatin, aggrenox, and quinapril. I was certain she would stroke out within weeks when her new doctor insisted on removing everything but the propranolol, that was nearly 5 years ago.
Helpful Answer (0)
Report

I need to clarify that because my mom was off her b/p meds the PA put her on amlodipine as well as he put her back on a blood pressure med. He gave her 10mg vs 2.5 amlodipine which is recommended for her age.
Her ankles and knees were already swollen due to heart failure and the amlodipine worsened the swelling.
Yes, the ambulance came and found out mom had a pinched nerve in her neck which also caused painful neck and shoulder pain. So glad it wasn't anything worse.
So, we need a new POA even if I am next in line on the POA as a successor agent.
Helpful Answer (0)
Report

Why did your sister take your mother off her BP meds? That's a no-no.
Agree to that amlodipine usually doesn't cause hypertension.
See if you can all find time to meet with the Director of Nursing first about your concerns.
I would even call mom's PCP & let him know your sister ceased the meds. Not good at all. She should be seen by a doctor as soon as she or her family can get her in for evaluation. 
Does your sister know what her responsibilities are as a Medical POA. She is not a MD. Maybe someone can discuss the "job description" to help her realize the guidelines for mom's care. 
But stopping the medications on her own is not good. 
Helpful Answer (2)
Report

What does mom want? If she does not want to see the doctor and just let nature take it's course, she has a right to do that. Often elders would rather risk death at home than be sent to a facility.
Helpful Answer (2)
Report

"Any thoughts on how I can confront my sister to allow me to take her medical."

It is not up to your sister. Only your mother can change a POA assignment. If she is in her right mind and can understand what she is doing, she can easily change her medical POA to any one she wants to.
Helpful Answer (3)
Report

Hmm.....I've never heard of amlodopine causing a spike of high blood pressure. Did the PA tell you that? Maybe, the med caused problems that caused them to change it to another med. Also, even with medications, a person can still have edema. Why not ask your sister if she can discuss the status with you and explain the medication treatment that she is currently on and why. It's really her responsibility. I'd try to work it out, before trying to go against her.

I discovered that eventually, with advanced dementia, it may be appropriate to evaluate medications. Is your mom receiving Palliative Care? I'd explore if this might be what has happened.
Helpful Answer (2)
Report

Did the ambulance come? Did they take her to the hospital? What happened?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.